Jump to content
LivingMyLife

LivingMyLife: These pills aren't for me

Recommended Posts

LivingMyLife

Hi Everyone:

Here is my background.

Diagnosed with GAD and depression while in the service in 2005. Tried Paxil for a while and it really helped. I didn’t like the side effects (anorgasmia) so I tapered off.

2017 rolls around and I fathered my first child. Baby was born prematurely so we had a 3 month NICU stay. Decided the stress and anxiety warranted a trip to the doctor. Started me on Bupropion and Xanax .5mg (7/2017).

Was on the Bupropion briefly. It gave me brain fog and poor executive function. Maybe took it 2 weeks.

Next appointment was 10/2017. Dr. started me on Mirtazapine 30mg and kept the Xanax as needed. Stayed on it until 1/2018. It definitely helped with sleep but I just felt weird. TON of weight gain.

I remembered Paxil really helped me years before and asked for it. Went straight to 20mg (2/2018-3/2018) . That was short lived as it gave me intense heart palpitations and shortness of breath.

Went back to Mirtazapine 7.5mg from 2/2018. Did a fast, uneducated taper and stopped on 4/12/18.

I googled my side effects from withdrawal: anxiety, paranoia, itchy skin, no appetite, heavy chest, insomnia, lots of racing thoughts and rumination. Sure enough, a fast taper will do these things.

I thought with such a small dose, surely, I could taper pretty quickly. Yes ,7.5 is small but it still warrants a long time of tapering.

So now as much as I don’t want to do it, reinstatement may be the key. Eventual goal is 0 mg. I am just a high-strung worrier. I’d rather be that than a high-strung worrier dealing with worse anxiety and worse depression because of pills. Exercise has really helped me in the past, I just couldn’t do it with the kid at home but things are fine w the kid so that will be intregal.

I’m still mulling over but think reinstating at 7.5 or 3.25 may be good. Stay on it for a while and follow the 10% rule. Maybe 10% and stay there for 2 or 3 months. I have Xanax and Dr will prescribe Ativan but I haven’t taken any benzos since 4/12/18 and hope to avoid them as they are addictive and not very helpful except for sleep.

I tried propranolol for a few days but felt heavy in the chest, hard to breathe.

I've been caffeine free for 2 months and alcohol free for 8 months today.

Anyway, I really appreciate this website and the information. The stories of people who’ve gone through this and have made it really give me hope.

 

Share this post


Link to post
Petunia

Welcome LivingMyLife,

I'm sorry to hear what you have been going through, but its great you found this site, have looked around and know what's going on. It sounds like you have a good plan.

 

Congratulations on being alcohol and caffeine free, that will help a lot. I agree its best not to take Xanax, or Ativan, to manage antidepressant withdrawal  symptoms, this is a mistake I made and became dependent, adding another withdrawal to the one I already had.

 

I think you may have already read our reinstatement topic, but here is a link to it in your own thread for easy reference:  About reinstating and stabilizing to stop withdrawal symptoms

 

Because it has been more than a month since your CT, I suggest you reinstate at somewhere between 1mg and 2mg.

 

  • Do not start at a high dose, your nervous system has been sensitized by withdrawal and you may make it worse.

 

Additional reasons to reinstate only a partial dose
Reinstating at a low dose reduces the risk of severe adverse reactions in case reinstatement does not work.

  • Experiencing withdrawal may have sensitized you to drugs and a larger dose will cause an adverse reaction.
  • These drugs are vastly more powerful than they need to be; often reinstatement at half dosage AT MOST is sufficient and many people do well with a lot less. You want to be taking only the lowest EFFECTIVE dose.
  • Your receptors may have adjusted somewhat (upregulated) during the time you were tapering or had withdrawal symptoms.
  • If you can stabilize on a lower dose, you have less to taper when you finally do go off.
  • If you had adverse reactions while you were taking the drug, a low dose may not trigger the adverse reactions but still reduce withdrawal symptoms. Adverse reactions tend to be dosage-related: The higher the dose, the worse the reaction.
  • You can always adjust the dosage upward if you find you need to.

 

Once you have successfully reinstated and been symptom free for at least a month, you may want to consider starting a new 10% taper, but do give yourself plenty of time to stabilize before trying again. Think in terms of months rather than days.

 

Here is our Mirtazapine tapering topic: Tips for tapering off Remeron (mirtazapine)

 

Please stay in touch and let us know what you decide, if you have any questions, you can ask them here in your thread.

 

Petunia.

Share this post


Link to post
LivingMyLife

Hi Petunia: thank you for the response. Two days ago I reinstated. Tonight will be day three. I already feel probably 70% better. I didn’t believe it when I read at first that these super small doses were still powerful and sedating. But both nights I’ve taken it I feel it’s sedaing effects. Definitely helped me sleep and has calmed my symptoms.

 

I got my scale today. A 15 mg pill on scale = .154-.158 g. Which means .158 / 15 = .010g per mg. 1 mg = .010g. 2 mg = .021g. So I am aiming for ~.021g for a 2mg dose. Right now I think I can make the doses without making a liquid. 

 

I haven’t looked back on posts for suggested ways to do this but hope I’m doing it right. 

 

My plan isn’t to be a super frequent poster but will reach out if and when I need it. And I’ll also post from time to time to post progress. 

 

It it took courage to reinstate. So I’d like to let anyone know who is suffering and on the fence, that that I think it will only help you in the long run to reinstate. It doesn’t mean you won’t ever get off of your med or meds. It means you need additional time but the goal is still attainable. 

 

There is hope for us!

 

 

Edited by LivingMyLife
Typo

Share this post


Link to post
Petunia

Thanks for getting back to us LML,

 When you do reinstate, please would you add that information to your signature - date and dose.

 

Here are a few more links for your easy reference in case you need them:

 

Using a digital scale to measure doses

 

How to calculate dosages? 

 

How to cut up tablets or pills

 

...and there are more helpful links inside this one:   Important topics in the Tapering forum and FAQ

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×